MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT¿; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT¿; WIRE, GUIDE, CATHETER
Model Number 1001780-HC
Medical Device Problem Codes Material Separation (1562); Difficult to Advance (2920)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 10/02/2025
Type of Reportable Event Serious Injury
Event or Problem Description
User facility medwatch report received that states: wire fraying resulting in broken tip.Hypertension, coronary artery disease, socratic arthritis, pacemaker, and questionable artial fibrillation.Additional information was provided that the procedure performed was to treat a left circumflex coronary artery (cx).During advancement of the 3cm hi-torque (ht) 014 balance middleweight (bmw) guide wire, difficulty was noted due to the anatomy, from the left anterior descending coronary artery to the cx.After removal, it was observed that the tip of the ht bmw guide wire separated.The separated portion was crushed against the vessel wall with a drug-eluting stent.An unspecified whisper guide wire was used with an unspecified stent to complete the procedure.Additional information reported that the patient died; however, in the physician's opinion, the bmw guide wire did not cause or contribute to the patient's death.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.Attachment: medwatch report.
 
Additional Manufacturer Narrative
Visual inspection and dimensional analysis were performed to the returned device.The reported material separation was confirmed.The reported difficult to advance was not confirmed as the exact conditions of the device during the procedure could not be replicated in a testing environment and the condition of the returned device with the tip and coils separation.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported difficulty and subsequent treatment appear to be related to circumstances of the procedure.Factors that may contribute to difficulty advancing the guide wire include, but are not limited to challenging anatomy, device support, buildup of procedural contaminants, user technique, and/or damage to the guide wire.In this case, it is likely that the challenging anatomy contributed to the reported difficulty and likely led to the reported material separation and observed damages to the guide wire, as it was reported that the physician noted difficulties related to the anatomy.Reportedly, the patient passed away, however, in the physician¿s opinion, the guide wire did not cause or contribute to the patient¿s death.Based on the results of the complaint investigation, there is no indication a product quality issue with respect to manufacture, design or labeling of the device.B2 correction: required intervention added.
 
Event or Problem Description
User facility medwatch report received that states: wire fraying resulting in broken tip.Hypertension, coroanry artery disease, scoriatic arthritis, pacemaker, and questionable artial fibrillation.Additional information was provided that the procedure performed was to treat a left circumflex coronary artery (cx).During advancement of the 3cm hi-torque (ht) 014 balance middleweight (bmw) guide wire, difficulty was noted due to the anatomy, from the left anterior descending coronary artery to the cx.After removal, it was observed that the tip of the ht bmw guide wire separated.The separated portion was crushed against the vessel wall with a drug-eluting stent.An unspecified whisper guide wire was used with an unspecified stent to complete the procedure.Additional information reported that the patient died; however, in the physician's opinion, the bmw guide wire did not cause or contribute to the patient's death.No additional information was provided.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT¿
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key23429651
Report Number2024168-2025-11288
Device Sequence Number9863205
Product Code DQX
UDI-Device Identifier08717648025969
UDI-Public(01)08717648025969(11)250127(17)261231(10)5012772
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K152709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1001780-HC
Device Catalogue Number1001780-HC
Device Lot Number5012772
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2025
Supplement Date Received by Manufacturer11/13/2025
Initial Report FDA Received Date10/30/2025
Supplement Report FDA Received Date11/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age73 YR
Patient SexMale
Patient Weight93 KG
Patient RaceWhite